MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. COMBI SET; SET, TUBING, BLOOD, WITH AND WITHOUT ANTI-REGURGITATION VALVE

ERIKA DE REYNOSA, S.A. DE C.V. COMBI SET; SET, TUBING, BLOOD, WITH AND WITHOUT ANTI-REGURGITATION VALVE
Catalog Number 03-2622-3
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 12/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Plant investigation: the plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
A user facility biomedical technician (bmt) reported a line occluded during a patient's hemodialysis (hd) treatment.It did not allow liquid to flow at the junction of the segment and heparin line.The staff immediately replaced the product with the new supplies.The estimated blood loss was unknown.Additional information was requested but was not received to date.
 
Additional Manufacturer Narrative
Plant investigation: as the device was not returned to the manufacturer, a physical evaluation could not be performed.A batch records review was conducted by the manufacturer for the reported lot.There were no non-conformances or abnormalities identified during the manufacturing process which could be associated with the reported event.The entire lot has been sold and distributed.In addition, a device history review was performed and confirmed that the results of the in-progress and final quality control (qc) testing met all requirements.The lot met all specifications for release.A product history review did not reveal a probable cause for the customer complaint.As a physical evaluation could not be performed, a definitive conclusion regarding the reported incident could not be reached and a cause could not be confirmed.
 
Event or Problem Description
A user facility biomedical technician (bmt) reported a line occluded during a patient's hemodialysis (hd) treatment.It did not allow liquid to flow at the junction of the segment and heparin line.The staff immediately replaced the product with the new supplies.Upon follow-up, the facility reported the customer confirmed that the blood line did not present with an occlusion, and a blood leak was observed one minute before ending the patient¿s hemodialysis (hd) session.There was no damage was noted on the comibset.The machine, a fresenius 4008s v10 clasica, did not alarm as the blood leak was external.The exact location of the leak was not specified.It was unknown if a fresenius dialyzer was being used at the time of the event.There was no blood lost, and the customer stated that they only wanted to report that the heparin line was occluded.It was reported due to the external leak occurring at the end of the treatment, it was not necessary to change the supplies, and the patient concluded the treatment with the same supplies.The estimated blood loss (ebl) to the patient was 2ml.It was confirmed there was no patient injury, no adverse effects were experienced, and no medical intervention was required as a result of the reported event.The sample was discarded was no longer available to be returned for manufacturer evaluation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information: a1, a2, a3, a4, b5.

Brand Name
COMBI SET
Common Device Name
SET, TUBING, BLOOD, WITH AND WITHOUT ANTI-REGURGITATION VALVE
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key18347934
Report Number0008030665-2023-01147
Device Sequence Number5600751
Product Code FJK
UDI-Device Identifier00840861100231
UDI-Public00840861100231
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K962081
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2026
Device Catalogue Number03-2622-3
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2023
Supplement Date Received by Manufacturer12/20/2023
01/31/2024
Initial Report FDA Received Date12/18/2023
Supplement Report FDA Received Date01/04/2024
02/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS 4008S MACHINE; FRESENIUS 4008S MACHINE; FRESENIUS BLOODLINES; FRESENIUS HEMODIALYSIS MACHINE
Patient Age16 YR
Patient SexFemale
Patient Weight48 KG